Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Declining CD4 count concern
Mar 31, 2007

I started treatment at the end of April 2005, when my CD4 count was a very low 2. I was put on Stoctrin + Combivir, and have been taking the drugs as instructed since I started.

Since I started the medications, my CD4 count climbed steadily as follows (+/-): 2 months = 50, 5 months = 125, 11 months = 275, 17 months = 460. My last test, however, showed a CD4 count of 360, at 23 months.

My viral load is still undetectable, and has been undetectable since I started testing at month 2 (except in month 5 when the viral load was 65, which was explained as a 'blip').

I had expected my CD4 count to have increased, or at least stabilised, when I took my last test.

Should I be concerned? Could this be an indication of the beginning of drug resistance, or could there be another explanation? I now go for tests every 6 months - should I still stick to the 6 months, or should I re-test sooner to see if things are improving or not? I'm a bit worried.

I am however still feeling very well! Please advice.

Response from Dr. Young

Thanks for your post.

I wouldn't worry much about the change in your CD4 count-- since your viral load remains undetectable, this says that your medications are working well.

The point is that there's a lot of variation in CD4 absolute counts; my guess is that if you compare the CD4 percentages there won't be much difference.

Best of luck, BY



Previous
Allways the same question! !!!do i start treatment?
Next
Atripla and AM diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement